Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

salparade

Member
  • Total Reviews

    0
  • Content Count

    46
  • Joined

  • Last visited

Community Reputation

0 Neutral

About salparade

  • Rank
    Junior Member
  • Birthday 07/16/1981
  1. I haven't been very active on this site for the last few months as my skin has been much better due to an effective, yet simple, regimen that includes minocycline. I've been on it since the end of June, and though it took nearly eight weeks to see improvement, mino has tremendously helped my skin, along with the use of Benzaclin at night and Neutrogena Oil-Free Acne Wash and Cetaphil spf 15 moisturizer in the morning. I'm only taking one a day now (I believe 100mg), though I take two a day whe
  2. Hello . . . I haven't been as active here lately because I've had enough success to not worry about it so much. After six weeks on mino, I became very discouraged, but then, around week eight I began to see significant improvement. I still get real mild breakouts, but nothing to be embarrassed about, which, after my long fight with acne, is enough to keep me content. Also in my regimen: Morning wash with Neutrogena Oil-Free Acne Wash, followed by Cetaphil spf 15 moisturizer --- and then in
  3. I've been on minocycline for almost four weeks now and it hasn't completely cleared my skin by any means, but it's definitely helped in conjunction with the use of Benzaclin. Like many have said, be patient. Give it the full six weeks before you determine it's not working for you. And it's true that it helps breakouts go away faster.
  4. Along with an anitbiotic, it worked wonderfully for me . . . for about two months. Then, it just started beating up my face. And every once in a while, when I think I could use a little exfoliation, I stupidly use the wash and then watch my face get inflammed shortly there after. The only people I know who have continued success with it are girls who get hormonal, mild acne once-a-month. And as my doctor recently told me, most of the celebrities on the commercials have used accutane at one t
  5. At night he just wants me to continue using Cetaphil. I was only concerned because for years I've been under the impression you should avoid using BP and salicylic acid together. Granted both are not being applied at the same time, but the BP is still in the skin when the other is used in the morning. I'm sure it won't matter too greatly if the antibiotic does its job, as it often has for me in the past, but unfortunately the good results never last more than two months. Thanks for the rep
  6. Found this old topic, as I have questions myself--- The doctor I complained about recently in another topic said he uses cortisone pills to reduce Initial Breakouts. The people above list some of the dangers and concerns, but I'd like to know if anyone else has experience with this?
  7. I went to see a doctor in my new city last week and he, of course, treated me like an amateur, despite telling him I've been dealing with this for ten years and have tried almost every prescription drug. He even explained to me what acne is. Oh, all this time and I had no idea! I suggested I wanted accutane, as my previous attempts with everything else have failed and the psychological effects of acne grow worse every year. He gave me minocycline and benzaclin. I had taken mino so long ago
  8. When I used it, I always left it on all night, but then I would go to sleep with a burning, sticky feeling on my face. And then throughout the day my face would just shed big pieces of skin. Later (no longer on Tazorac), I started visiting this site more and also learned that some people washed it off, which I think could have helped the severity of the side-effects for me. But like using BP, I would make sure you give it a good fifteen minutes to be absorbed by your skin before washing it of
  9. If your acne is a real problem, then I would continue with both. My best results, though never permanent, have been reached with a combination of BP and anitbiotics. You will get use to the pills, and most likely receive much better results because of them, at least for a while. Just BP will tame your skin, but not really solve the problem.
  10. One thing I don't remember ever reading was if Accutane affects your appetite? I don't have a voracious appetite, so this a concern. Also, someone recently posted that many people are misinformed about the Initial Breakout, and that actually only 25% suffer from that unfortunate side-effect. Is this accurate? I ask, because you all seem to be veterans of a drug I am preparing myself to take.
  11. Hey, Dallas- I don't think it's the patch, I just think it's quitting smoking. There's a thread somewhere on the diet/holistic health board about it, titled Cigarettes. I quit a few weeks ago and have been breaking out much more than usual for the last three. I'm not sure what the science is behind it, except that your body was used to it. Apparently, this happens to a lot of people. After six months, do you still experience more breakouts than usual, or was it just initially after quittin
  12. Okay, so I'm not the only one suffering from a post-quitting breakout. I quit two and a half weeks ago and my skin is as bad as I can ever remember it being. Now it kind of recalls a situation three years ago when I made an honest attempt at quitting and the same thing happened. I remember joking to a friend, "I quit smoking and my skin gets worse!" At the time, I just thought it was something else. I'm very serious about quitting, as I'm embarrassed by the habit, so I guess I'm just goin
  13. Recently, on another post, I think, someone claiming to be in the field of dermatology said if you start accutane at a real low dose, the chance of an Initial Breakout is far lower. Then once your body has adjusted to the medicine you can up the dose and really start fighting it. Can anyone back this up? If so, this would be my plan of action even if it means an extra month, as I can't imagine having an IB while having to go and function at work.
  14. I hear ya. Though I haven't figured it out yet, I truly believe the solution is a lot more simple than changing your diet, using tons of different products and practicing positive thinking. For instance, doxycycline worked wonders for me once upon a time, despite living a far-from-healthy lifestyle backpacking across Europe. Who knows?
  15. I'm about to turn 25, and while I've had acne consistently since puberty, its nature changed around age 22. I use to have smooth skin with zits (with no self-exfoliation), and now I have bumpy, clogged skin with zits. A derm I saw at 22 said I was at the awkward stage of being between adolescent and adult acne. Since then I feel my acne has grown up and evolved with me. And to be quite candid for a moment, if my libido is any indicator, hormonal balance has yet to greet me. Adult. Adol
×